Alert archive / Louisiana / Tornado Warnings in 2004

Tornado Warning 18, NWS Shreveport, LA

November 23, 2004Caldwell Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Nov 23, 2004, 8:07 PM CST for Caldwell Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 23, 2004, 8:07 PM CST (02:07 UTC)
Expired
Nov 23, 2004, 8:45 PM CST
In force
38 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Caldwell Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 23, 2:00 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-317 J/kg
Mixed-layer LCL
1517 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 240207
TORSHV
LAC021-240245-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
806 PM CST TUE NOV 23 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 845 PM CST

* AT 806 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES
  SOUTHWEST OF CLARKS...MOVING NORTHEAST NEAR 40 MPH.

* THE TORNADO WILL AFFECT THE TOWNS OF SPAULDING...CLARKS...GRAYSON
  AND COLUMBIA.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 845 PM CST.

LAT...LON 3207 9230 3224 9209 3215 9195 3204 9195
      3202 9193 3199 9193 3194 9204 3195 9221
      3193 9230

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 23, 3:25 PM CST, 4 hours 42 minutes earlier.

Area forecast discussion, Nov 23, 3:25 PM CST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CST TUE NOV 23 2004

.DISCUSSION...
WARM FRONT CURRENTLY MOVING NORTH ACROSS CWA AS COLD FRONT
AND DRY AIR INTRUSION APPROACHES FROM SOUTHWEST. WARM AIR SHOULD
NOT MOVE MUCH FURTHER NORTH AS SYSTEM OCCLUDES OVER NORTHERN PORTION
OF CWA. DRY AIR PUNCH SHOULD REACH EASTERN ZONES LATE TONIGHT...
BRINGING END TO RAIN ALL BUT EXTREME NORTH. LIGHT RAIN IN NORTH MAY
LINGER INTO EARLY MORNING...BUT BY MIDDAY WEDNESDAY...SYSTEM
CROSSES MISSISSIPPI VALLEY. COLD AIR ADVECTION WILL BE STRONG
WEDNESDAY AFTERNOON...AND LOOK FOR TEMPS TO DROP TO NEAR FREEZING
OR SLIGHTLY BELOW BY THURSDAY MORNING IN SOUTHEAST OKLAHOMA AND
ADJACENT SOUTHWEST ARKANSAS ZONES. SYSTEM WILL CONTINUE TO MOVE
RAPIDLY NORTHEAST...AND BY THURSDAY AFTERNOON WINDS ACROSS WESTERN
PORTION OF CWA WILL BE RETURNING TO SOUTHERLY.

NEXT FRONT DUE SATURDAY...BUT SHOULD MOVE ACROSS AREA VERY
RAPIDLY...SO WILL GO WITH ONLY SLIGHT CHANCE POPS FRIDAY NIGHT AND
EARLY SATURDAY. DRY WEATHER FOR SUNDAY...BUT GFS BRINGING SYSTEM
SIMILAR TO THE CURRENT ONE INTO SOUTHWEST U.S. MONDAY. AT THIS
TIME...STALLED FRONTAL BOUNDARY LOOKS TO BE FURTHER SOUTH IN GULF...
THUS NORTH WINDS AND COOLER TEMPS WOULD INDICATE NO SEVERE STORMS.

IN SHORT TERM...SEVERE WEATHER THREAT CONTINUES INTO EVENING
HOURS FOR MUCH OF CWA...ISOLATED TORNADOES STILL POSSIBLE...BUT
CAPE AND SHEAR VALUES REMAINS MARGINAL. AS TEMPS BEGIN TO
COOL ALOFT...HAIL THREAT COULD INCREASE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  55  35  54 /  70  10   0   0
MLU  59  61  36  52 /  90  10   0   0
DEQ  49  52  29  53 /  70  30   0   0
TXK  52  54  34  53 /  70  10   0   0
ELD  55  57  33  53 /  90  10   0   0
TYR  50  52  34  56 /  50  10   0   0
GGG  51  53  34  55 /  70  10   0   0
LFK  54  55  34  56 /  50  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

14
Hazardous weather outlook, Nov 23, 12:00 PM CST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST TUE NOV 23 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST TUE NOV 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL STORM SYSTEM OVER SOUTHERN NEW MEXICO WILL MOVE
ACROSS NORTH TEXAS TO SOUTHEAST OKLAHOMA BY SUNRISE WEDNESDAY.
THE ASSOCIATED COLD FRONT WILL ENTER EAST TEXAS BY THIS EVENING AND
MOVE RAPIDLY EAST ACROSS THE REMAINDER OF THE REGION TONIGHT.
THERE IS A MODERATE RISK OF SEVERE WEATHER OVER MOST OF THE FOUR
STATE REGION...MAINLY DURING THE AFTERNOON AND EVENING. THE MAIN
THREAT OF SEVERE WEATHER...WILL BE LARGE HAIL AND DAMAGING WINDS.
ISOLATED TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...SOME OF THE
STORMS WILL PRODUCE VERY HEAVY RAIN THAT WILL RESULT IN FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Nov 23, 5:24 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
524 PM CST TUE NOV 23 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND DMG     SAN AUGUSTINE           31.53N 94.11W
11/23/2004                   SAN AUGUSTINE      TX   LAW ENFORCEMENT

            TREES DOWN.

&&

22
Special weather statement, Nov 23, 6:25 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CST TUE NOV 23 2004

ARZ050-051-059>061-070>073-LAZ001>003-010-011-017-TXZ097-110>112-
124>126-136>138-149>153-165>167-240050-
ANGELINA-BOSSIER-BOWIE-CADDO-CAMP-CASS-CHEROKEE-COLUMBIA-DE SOTO-
GREGG-HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MARION-MILLER-
MORRIS-NACOGDOCHES-NEVADA-PANOLA-RED RIVER LA-RUSK-SABINE LA-
SABINE TX-SAN AUGUSTINE-SEVIER-SHELBY-SMITH-UNION AR-UPSHUR-WEBSTER-
WOOD-
625 PM CST TUE NOV 23 2004

THE TORNADO WATCH THAT WAS ISSUED EARLIER TODAY FOR NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...AND PART OF NORTHWEST LOUISIANA...IS
CLEARED WEST OF A LINE FROM HOMER LOUISIANA TO NATCHITOCHES
LOUISIANA. THE SHREVEPORT AND BOSSIER CITY AREA IS NO LONGER IN
THE TORNADO WATCH.

LAZ004>006-012>014-018>022-240300-
BIENVILLE-CALDWELL-CLAIBORNE-GRANT-JACKSON-LA SALLE-LINCOLN-
NATCHITOCHES-OUACHITA-UNION LA-WINN-
625 PM CST TUE NOV 23 2004

...TORNADO WATCH CONTINUES UNTIL 9 PM...
THE TORNADO WATCH ISSUED EARLIER TODAY CONTINUES IN EFFECT UNTIL 9
PM FOR THAT AREA OF NORTH LOUISIANA EAST OF A LINE FROM HOMER TO
NATCHITOCHES.

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 6:19 PM CSTTornado WarningSHVWinn56 min
Nov 23, 6:46 PM CSTTornado WarningSHVNatchitoches29 min
Nov 23, 7:13 PM CSTTornado WarningSHVGrant47 min
Nov 23, 8:16 PM CSTTornado WarningSHVGrant44 min
Nov 23, 8:38 PM CSTSevere Thunderstorm WarningSHVLaSalle37 min
Nov 23, 11:14 PM CSTSevere Thunderstorm WarningSHVSabine46 min
Nov 23, 11:26 PM CSTSevere Thunderstorm WarningSHVNatchitoches49 min

Nearby

Tornado Warnings in Louisiana, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.